MAUDE Adverse Event Report: COVIDIEN (IRIVNE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRIVNE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received.However, the device evaluation has yet not been begun.A supplemental report will be submitted once the device evolution has been completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the during the deployment of the pipeline, the device narrowed in the middle segment that could not be resolved.The pipeline was removed with the catheter, and a new device was successfully implanted.The device was deployed in a bend, which is when the middle section did not expand.More than 50% of the device has been deployed when the event occurred.The device was resheathed 2 times.No patient injury occurred.The patient was being treated for an unruptured right ica aneurysm.The aneurysm was saccular, with a max diameter of 8mm and a neck of 4mm.The distal landing zone was 4mm and the proximal was 4.75mm.The anatomy was moderate in tortuosity.The devices were prepared and used per the instructions for use.
 
Additional Manufacturer Narrative
Date manufacturer received - additional information type of report - additional information follow-up type - additional information evaluation codes - additional information, device evaluation.Additional manufacturer narrative - additional information, device evaluation the pipeline flex was returned for evaluation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal, middle and proximal sections of the pipeline flex braid appeared to be fully opened and no damage.No bend was found on the pushwire.No damages were found with the catheter, tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.Based on the analysis findings, the customer report of "failure to open at the middle section" was not confirmed.The event cause could not be determined as the distal, middle and proximal sections of the pipeline flex braid fully opened and no damage.No damages were found with the returned pushwire and catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRIVNE)
9775 toledo way
irvine,ca 92618
CA  92618
MDR Report Key8282527
Report Number2029214-2019-00059
Device Sequence Number158704
Product Code OUT
UDI-Device Identifier00847536016903
UDI-Public00847536016903
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberPED-500-35
Device Lot NumberA487984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR